MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX OTW; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX OTW; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX22518W
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the stent was positioned on the balloon between the marker bands as per specifications.Deformation was evident to the 12th distal stent segments with struts raised.Slight deformation was evident to the distal tip, with tip being uneven.The inner lumen patency was verified.(b)(4).
 
Event or Problem Description
The physician was intending on using a resolute onyx drug eluting stent in a patient's heavily calcified and very tortuous proximal circumflex lesion with 95% stenosis.No damage was noted to the packaging and there was no issues noted when removing the device from the hoop/tray.The device was inspected with no issues.Negative prep was performed and the lesion was pre-dilated with a 2.5 balloon.The device did not pass through a previously-deployed stent.Resistance was encountered when advancing the device and excessive force was used during delivery.It was reported that stent deformation in vivo during positioning occurred.The physician attempted multiple times to position the stent in the lesion.Upon removal of the device, the physician noted that a strut was bent out of line.The lesion was predilated with a 3.0 nc balloon and a new resolute onyx.Stent was used to complete the procedure.The patient was discharged from the hospital the day after the procedure.The patient is alive with no injury.

Brand Name
RESOLUTE ONYX OTW
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7017669
Report Number9612164-2017-01590
Device Sequence Number19268707
Product Code NIQ
UDI-Device Identifier00643169602243
UDI-Public00643169602243
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2019
Device Catalogue NumberRONYX22518W
Device Lot Number0008682479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2017
Initial Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1